Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 36, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 18, 2000, 11:40 PM EDT for Clarion County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2000, 11:40 PM EDT (03:40 UTC)
- Expired
- May 19, 2000, 12:40 AM EDT
- In force
- 60 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Clarion County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
397 WUUS51 KPBZ 190341 SVRPIT PAC031-190445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1140 PM EDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARION COUNTY IN PENNSYLVANIA * UNTIL 1240 AM EDT * AT 1140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF KNOX...OR ABOUT 11 MILES WEST OF CLARION...MOVING EAST AT 40 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... KNOX CLARION <<CALL TO ACTION>>LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 10:38 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 18, 10:38 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1038 PM EDT THU MAY 18 2000 UPDATING ZONES FOR FFA. AREA OF HEAVY RAINS MOVING INTO THE NORTHERN HALF OF PA. .PBZ... MD...NONE. OH...NONE. PA...FLASH FLOOD WATCH UNTIL 800 AM EDT FRIDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ022. WV...NONE.
In the hours before
Special weather statement, May 18, 6:01 PM EDT, 5 hours 39 minutes before
SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 601 PM EDT THU MAY 18 2000 PAZ007-182245- MERCER PA- 601 PM EDT THU MAY 18 2000 ...THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING ACROSS NORTHERN MERCER COUNTY... THUNDERSTORMS WITH STRONG GUSTY WINDS...HAIL AND HEAVY RAIN WILL MOVE OVER NORTHERN MERCER COUNTY. THE STORMS SHOULD PASS NEAR LOCATIONS LIKE JAMESTOWN...KENNARD...AND OSGOOD. MOVE INDOORS AS THESE STORMS APPROACH. THE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING.
Special weather statement, May 18, 6:09 PM EDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 609 PM EDT THU MAY 18 2000 PAZ007-182309- MERCER PA- 609 PM EDT THU MAY 18 2000 ...THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING ACROSS NORTHERN MERCER COUNTY... THUNDERSTORMS WITH STRONG GUSTY WINDS...HAIL AND HEAVY RAIN WILL MOVE OVER NORTHERN MERCER COUNTY. THE STORMS SHOULD PASS NEAR LOCATIONS LIKE JAMESTOWN...KENNARD...AND OSGOOD. MOVE INDOORS AS THESE STORMS APPROACH. THE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING.
Special weather statement, May 18, 6:33 PM EDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 633 PM EDT THU MAY 18 2000 PAZ008-182333- VENANGO PA- 633 PM EDT THU MAY 18 2000 ...THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING ACROSS THE NORTHERN HALF OF VENANGO COUNTY... THUNDERSTORMS WITH STRONG GUSTY WINDS...HAIL AND HEAVY RAIN ARE PASSING OVER NORTHERN VENANGO COUNTY. THE STORMS SHOULD PASS NEAR LOCATIONS LIKE CHERRY TREE...OIL CITY...FRANKLIN AND EAST HICKORY. MOVE INDOORS AS THESE STORMS APPROACH. THE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING.
Special weather statement, May 18, 7:13 PM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 713 PM EDT THU MAY 18 2000 PAZ009-016-182358- FOREST PA-JEFFERSON PA- 713 PM EDT THU MAY 18 2000 ...STRONG THUNDERSTORMS MOVING ACROSS FOREST AND JEFFERSON COUNTIES... STRONG THUNDERSTORMS WITH HAIL...GUSTY WINDS AND HEAVY DOWNPOURS ARE MOVING FOREST AND JEFFERSON COUNTIES. THESE STORMS WILL PASS NEAR COMMUNITIES SUCH AS TIONESTA...MARIENVILLE...RICHARDVILLE AND DUBOIS. RAINFALL OF NEARLY 1 INCH HAS BEEN REPORTED IN JUST A SHORT PERIOD OF TIME WITH THESE STORMS. THESE ARE DANGEROUS STORMS. MOVE INDOORS WHEN THESE STORMS APPROACH. MOTORISTS ALONG INTERSTATE 80 BETWEEN EXITS 12 AND 16 WILL EXPERIENCE sHEAVY RAINS WITH PONDING OF WATER ON THE ROADWAY.
Special weather statement, May 18, 10:51 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1051 PM EDT THU MAY 18 2000 OHZ041-PAZ007-013-190351- COLUMBIANA OH-LAWRENCE PA-MERCER PA- 1051 PM EDT THU MAY 18 2000 ...THUNDERSTORMS WITH HEAVY RAINS GUSTY WINDS AND HAIL... THUNDERSTORMS WITH STRONG GUSTY WINDS...TORRENTIAL RAINS AND HAIL WILL BE MOVING THROUGH COLUMBIANA...LAWRENCE...AND MERCER COUNTIES BEFORE MIDNIGHT. THESE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING.
Special weather statement, May 18, 11:22 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1122 PM EDT THU MAY 18 2000 PAZ008-014-020-190421- BEAVER PA-BUTLER PA-VENANGO PA- 1122 PM EDT THU MAY 18 2000 ...THUNDERSTORMS WITH HEAVY RAINS GUSTY WINDS AND HAIL... THUNDERSTORMS WITH STRONG GUSTY WINDS...TORRENTIAL RAINS AND HAIL WILL BE MOVING THROUGH BUTLER...VENANGO AND BEAVER COUNTIES THROUGH 1230 AM. THESE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 11:05 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 65 min |
| May 18, 11:37 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 63 min |
| May 19, 12:06 AM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 64 min |
| May 19, 12:19 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 61 min |
| May 19, 2:36 AM EDT | Severe Thunderstorm Warning | PBZ | Greene | 64 min |
| May 19, 6:31 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 49 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.